# SDR DL72W960116

- Difficulty date: January 14, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N831L
- Make and model: Boeing 727-2Q8
- Aircraft serial: 21826
- System (JASC): 5521 · Elevator, Spar/Rib
- Part: Spar
- Condition: Cracked
- Location: Rt Elevator
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE RIGHT HAND ELEVATOR REAR SPAR HAD A CRACK EMANATING .25 INCH FROM THE INBOARD SIDE OF THE SHEAR PLATE, AT THE THIRD FROM INBOARD TAB HINGE FITTING-TO-REAR SPAR ATTACHMENT.  CRACK WAS WITHIN THE S/B 55-0087 INTERIM REPAIR 0.250 ALLOWABLE LIMIT ON CRACK LENGTH BEYOND THE END OF THE SHEAR PLATE.  THE CRACK WAS STOP DRILLED PER THE S/B 55-0087 REV 1.  THE S/B INITIATED THE REQUIRED REPETITIVE INSPECTION AND PERMANENT REPAIR.
